MAUDE Adverse Event Report: GYRUS ACMI L.P. DISSECTOR FCP,5MM/33CM (5/PK); ELECTROSURGICAL INSTRUMENTS

GYRUS ACMI L.P. DISSECTOR FCP,5MM/33CM (5/PK); ELECTROSURGICAL INSTRUMENTS
Model Number 3700
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation but the investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
An olympus employee reported on behalf of a customer, the dissector was open and observed to have a deformation on the jaw tip under laparoscopic view.The event occurred at the beginning of a therapeutic laparotomy.The forceps were drawn out and replaced with another device.There was no report of medical intervention or patient harm associated with this event.
 
Additional Manufacturer Narrative
The initial medwatch incorrectly reported the site registration number.The site registration number is 3011050570.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and correction to the initial with information inadvertently left out.Olympus inspected the device and found an extra small piece of metal attached to the jaws.The metal piece seemed to be made of the same material as the jaws themselves.Upon closer examination using a microscope, it was determined that the metal piece was simply stuck on.Attempts were made to remove it using pliers, but despite applying a high amount of force, the piece remained in place.No other damage was found on the device.The device was then plugged into a bipolar generator.The device was able to coagulate without any issues.The device functioned as intended.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely the phenomenon occurred due to a manufacturing deviation at the original equipment manufacturer (oem) site.The oem was able to simulate the conditions and demonstrate how the contaminating material could become sintered to the jaw face.In response, the supplier will implement cleaning and inspecting procedures for the sintering setters as an additional measure to prevent similar incidents in the future.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide a correction to the initial report e1 (name) and e3.
 
Additional Manufacturer Narrative
Correction: d3, g1, h11.This report is being submitted to correct the legal manufacturer¿s contact information and facility registration number.The facility registration number is 3011050570.

Brand Name
DISSECTOR FCP,5MM/33CM (5/PK)
Common Device Name
ELECTROSURGICAL INSTRUMENTS
Manufacturer (Section D)
GYRUS ACMI L.P.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI L.P.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16686536
Report Number3005975494-2023-00056
Device Sequence Number3585119
Product Code GEI
UDI-Device Identifier00821925035928
UDI-Public00821925035928
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K031080
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3700
Device Lot NumberFR259535
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2023
Supplement Date Received by Manufacturer05/01/2023
06/23/2023
07/19/2023
06/17/2024
Initial Report FDA Received Date04/05/2023
Supplement Report FDA Received Date05/22/2023
07/18/2023
08/04/2023
06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown